Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 9, NWS Wichita, KS

March 11, 200620 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 11, 2006, 3:11 PM CST for 20 counties in Kansas. It took effect at Mar 12, 2006, 2:45 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 3:11 PM CST (21:11 UTC)
In effect from
Mar 12, 2006, 2:45 AM CST
Expired
Mar 12, 2006, 7:57 PM CST
In force
17 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3220 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 112111
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CST SAT MAR 11 2006


KSZ032-033-047>051-067-068-082-083-091-092-120515-
/O.NEW.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
311 PM CST SAT MAR 11 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY. 

STRONG SOUTHWESTERLY WINDS ARE EXPECTED SUNDAY AFTERNOON ALONG AND
TO THE WEST OF INTERSTATE 135. SUSTAINED SOUTHWESTERLY WINDS OF 30
MPH WITH GUSTS OF UP TO 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BOWMAN
4 follow-up statements
000 
WWUS73 KICT 120845
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
245 AM CST SUN MAR 12 2006

KSZ052-053-069-070-093-094-098-121645-
/O.EXA.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
245 AM CST SUN MAR 12 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45
MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE STRONG
WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW ADVISORY
CRITERIA. 

THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME
WILDFIRE DANGER ACROSS THE AREA. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047>051-067-068-082-083-091-092-121645-
/O.CON.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
245 AM CST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
45 MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE
STRONG WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW
ADVISORY CRITERIA.

THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME
WILDFIRE DANGER ACROSS THE AREA. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CARUSO
000 
WWUS73 KICT 121823
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1223 PM CST SUN MAR 12 2006

KSZ032-033-047>053-067>070-082-083-091>094-098-130000-
/O.CON.KICT.WI.Y.0009.000000T0000Z-060313T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1223 PM CST SUN MAR 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
45 MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE
STRONG WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW
ADVISORY CRITERIA.

THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME
WILDFIRE DANGER ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 122359
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CST SUN MAR 12 2006

KSZ049-051>053-068-069-083-092-093-130100-
/O.CAN.KICT.WI.Y.0009.000000T0000Z-060313T0000Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...WICHITA...
WELLINGTON...WINFIELD...ARKANSAS CITY
559 PM CST SUN MAR 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

WINDS WILL REMAIN GUSTY THROUGH THE EVENING...BUT WILL REMAIN
BELOW ADVISORY CRITERIA.

$$

KSZ032-033-047-048-050-067-070-082-091-094-098-130200-
/O.EXT.KICT.WI.Y.0009.000000T0000Z-060313T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-GREENWOOD-KINGMAN-
HARPER-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...EUREKA...KINGMAN...ANTHONY...
HARPER...HOWARD...SEDAN
559 PM CST SUN MAR 12 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
45 MPH WILL CONTINUE THROUGH MID EVENING...MAINLY WEST OF
INTERSTATE 135. WINDS WILL DROP BELOW ADVISORY CRITERIA BY 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ADK
000 
WWUS73 KICT 130157
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CST SUN MAR 12 2006

KSZ032-033-047-048-050-067-070-082-091-094-098-130300-
/O.CAN.KICT.WI.Y.0009.000000T0000Z-060313T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-GREENWOOD-KINGMAN-
HARPER-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...EUREKA...KINGMAN...ANTHONY...
HARPER...HOWARD...SEDAN
757 PM CST SUN MAR 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING
HOURS. HOWEVER...MOST LOCATIONS WILL REMAIN UNDER ADVISORY CRITERIA.

$$

ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:47 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 11, 2:47 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CST SAT MAR 11 2006

.DISCUSSION...
FORECAST CHALLENGES FOR THIS PACKAGE DEAL WITH THUNDERSTORM CHANCES
IN FAR SOUTHEAST KANSAS AND STRONG WINDS IN CENTRAL/ SOUTH CENTRAL
KANSAS TOMORROW AFTERNOON.

TONIGHT THROUGH SUNDAY EVENING:
KEPT SLIGHT CHANCE POPS FOR THUNDERSTORMS IN SOUTHEAST KANSAS THIS
PERIOD. TONIGHT AND EARLY TOMORROW MORNING DECENT ISENTROPIC LIFT
EXISTS OVER THAT REGION... IN THE 300K LAYER... WITH A BIT OF
INSTABILITY AND A GOOD AMOUNT OF CIN. MOISTURE TRANSPORT COMES AND
GOES THROUGH 12Z SUNDAY WITH ONE BATCH MOVING OFF TO THE EAST BY 06Z
AND ANOTHER PUSHING NORTH FROM 06 TO 12Z. I THINK ALL THESE FACTORS
COMBINED IN SOUTHEAST KANSAS JUSTIFY AT LEAST SLIGHT CHANCE POPS.
TOMORROW WE LOOK TO BE ON THE WESTERN FRINGES OF ALL THE ACTION. GFS
HAS BEEN VERY STEADY IN KEEPING THE MOISTURE AND INSTABILITY ACROSS
OUR THREE EASTERN TIER COUNTIES AND FURTHER EAST. WITH A DRYLINE
EXPECTED TO BE IN THE AREA AND MOVING EAST IN RESPONSE TO A
SHORTWAVE KICKING OUT OF THE ROCKIES AND TRACKING TO THE NORTHEAST.
OUR COUNTIES IN SOUTHEAST KANSAS MAY BE WHERE STORMS INITIATE BEFORE
MOVING EAST AS WELL. AS SUCH, I KEPT THE POPS/ THUNDERSTORM CHANCES
FROM PREVIOUS FORECAST AS THIS ALL LOOKED PRETTY GOOD. FORECAST
CONFIDENCE FOR THIS PERIOD IS HIGH.

THE SECOND ITEM OF INTEREST FOR THIS TIME FRAME IS STRONG WINDS FROM
ABOUT I-135 WESTWARD. NAM APPEARS TO BE SEVERELY UNDERESTIMATING
WINDS. AS SUCH LEANED TOWARD THE GFS AND ADJUSTED THESE WINDS HIGHER
STILL. RIGHT NOW AM THINK SUSTAINED WINDS OF AROUND 30 MPH WITH
GUSTS UPWARDS OF 40 MPH. THIS MEETS ADVISORY CRITERIA. A TIGHT
PRESSURE GRADIENT, STRONG WINDS ALOFT AND GOOD MIXING OF THOSE WINDS
TO THE SURFACE POINT TO THE STRONG WINDS. WILL GO AHEAD AND HOIST A
WIND ADVISORY FROM 18Z SUNDAY TO 00Z MONDAY FOR THIS. FORECAST
CONFIDENCE FOR THIS PERIOD IS HIGH.

THE HIGH WINDS... WARM TEMPERATURES  AND PROLONGED DRY CONDITIONS
SHOULD MAKE FOR EXTREME FIRE DANGER ACROSS ALL OF THE FORECAST AREA
SUNDAY AFTERNOON.

MONDAY THROUGH TUESDAY:
COOLER AIRMASS WILL SETTLE IN OVER THE AREA IN THE WAKE OF THE
SHORTWAVE. HIGH TEMPERATURES SHOULD BE NEAR NORMAL (LOW TO MID 50S)
BOTH DAYS WITH LOWS A BIT BELOW NORMAL (IN THE MID TO UPPER 20S)
TUESDAY MORNING.FORECAST CONFIDENCE FOR THIS PERIOD IS MEDIUM.

WEDNESDAY THROUGH SATURDAY MORNING:
NEXT SYSTEM CURRENTLY LOOKS TO COME THROUGH THURSDAY. WARMER
TEMPERATURES CAN BE EXPECTED AHEAD OF THE SYSTEM ON WEDNESDAY AND
COOL DOWN TO FOLLOW ON THURSDAY AND FRIDAY. CONFIDENCE FOR THIS
PERIOD IS LOW AS THERE IS NOT A LOT OF RUN TO RUN CONSISTENCY IN THE
THURSDAY SYSTEM.

BOWMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  75  37  51 /  10  10  10  10
HUTCHINSON      41  71  36  49 /  10  10  10  10
NEWTON          44  73  37  49 /  10  10  10  10
ELDORADO        46  76  38  50 /  10  10  10  10
WINFIELD-KWLD   50  76  39  53 /  10  10  10  10
RUSSELL         36  67  31  45 /  10   5  10  10
GREAT BEND      37  67  33  48 /  10   5  10  10
SALINA          42  68  34  45 /  10  10  10  10
MCPHERSON       42  70  35  48 /  10  10  10  10
COFFEYVILLE     52  79  42  54 /  20  30  10  10
CHANUTE         51  77  41  50 /  20  30  10  10
IOLA            50  76  41  49 /  20  30  20  10
PARSONS-KPPF    52  78  41  52 /  20  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Mar 11, 12:40 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CST SAT MAR 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1240 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THUNDERSTORM OR TWO MAY DEVELOP ACROSS EXTREME SOUTHEAST KANSAS
AFTER 2 PM. IF THESE STORMS DO DEVELOP THEY WILL HAVE THE POTENTIAL
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

WILDFIRE DANGER WILL BE VERY HIGH TODAY IN SOUTH CENTRAL KANSAS AS A
RESULT OF WARMER THAN NORMAL TEMPERATURES AND LOW AFTERNOON
HUMIDITIES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT IN MUCH OF CENTRAL
AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WILDFIRE DANGER WILL BE EXTREME IN SOUTH CENTRAL AND SOUTHEASTERN
KANSAS ON SUNDAY...RESULTING FROM WELL ABOVE NORMAL
TEMPERATURES...STRONG SOUTHWESTERLY WINDS...AND LOW HUMIDITIES.

ON SUNDAY...THERE WILL BE CHANCE OF THUNDERSTORMS FOR SOUTHEASTERN
KANSAS...MAINLY ALONG AND EAST OF A YATES CENTER TO SEDAN LINE. THIS
WILL BE PRIMARILY DURING THE AFTERNOON HOURS AS A DRYLINE MOVES
EASTWARD THROUGH THE AREA. THESE STORMS MAY BE SEVERE. STAY TUNED
FOR LATER FORECASTS AND OUTLOOKS REGARDING DETAILS AND ANY CHANGES
IN EXPECTATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/CARUSO

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.